Wildfire, Marion
- When
- March 10, 12:00 AM EST to March 20, 12:00 AM EST
- Where
- Marion forecast zone
- Reported by
- Park/Forest Service
The Juniper Springs 10 fire in the Ocala National Forest had consumed 10,022 acres as of the morning of 3/19/09.
An extended dry spell led to drought conditions and several wildfires across north Florida.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An extended dry spell led to drought conditions and several wildfires across north Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 9, 8:25 PM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 PM EDT MON MAR 9 2009 ...AREAS OF FOG TONIGHT POSSIBLY DENSE IN SOME LOCATIONS... .UPDATE... STACKED HIGH PRESSURE OVER THE REGION WILL MAINTAIN QUIESCENT CONDITIONS. AFTER CLIMBING INTO THE 80S EARLIER TODAY...TEMPS WILL DROP OFF NICELY OVERNIGHT...LOW TO MID 50S IN MOST AREAS BUT ALL THE WAY DOWN INTO THE 40S ACROSS PORTIONS OF THE SUWANNEE VALLEY. CONDITIONS WILL BE QUITE FAVORABLE FOR THE DEVELOPMENT OF FOG TONIGHT. CROSSOVER TEMPS COULD BE SURPASSED BY AS MUCH AS 4 OR 5 DEGREES OVER WESTERN PORTIONS OF THE FORECAST AREA...ESPECIALLY IN THE SUWANNEE VALLEY REGION. THIS WOULD RESULT IN AREAS OF DENSE FOG IF POTENTIAL MINIMUM TEMPS ARE REACHED. LATEST SATELLITE IMAGERY SHOWS A LARGE AREA OF MID TO HIGH CLOUDS MOVING OVER THE REGION. IF CLOUDS HOLD TOGETHER ALL NIGHT...TEMPS MAY NOT DROP LOW ENOUGH FOR DENSE FOG TO BECOME WIDESPREAD. && .AVIATION...MVFR TO IFR VSBYS IN FOG POSSIBLE LATE TONIGHT... OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE...QUIET BOATING CONDITIONS WILL CONTINUE. NO MAJOR CHANGES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AMG 55 84 53 84 / 0 0 0 0 SSI 57 77 56 77 / 0 0 0 0 JAX 55 83 55 83 / 0 0 0 0 SGJ 56 77 57 77 / 0 0 0 10 GNV 51 83 51 84 / 0 0 0 0 OCF 49 84 53 85 / 0 0 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/CARROLL/WALKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1019 PM EDT MON MAR 9 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1019 PM EDT MON MAR 9 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... AREAS OF FOG WILL DEVELOP ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DURING THE EARLY MORNING HOURS. FOG MAY BECOME DENSE ACROSS WESTERN SECTIONS OF THE FORECAST AREA. MOTORISTS SHOULD REMAIN ALERT FOR RAPID CHANGES IN VISIBILITY AND REDUCE SPEED WHEN DRIVING INTO FOG. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...MINOR FLOODING IS EXPECTED ON THE ALTAMAHA RIVER AT BAXLEY ON TUESDAY... DUE TO HEAVY RAINFALL FROM OVER A WEEK AGO A SIGNIFICANT RISE ALONG THE ALTAMAHA RIVER IS EXPECTED AND A FLOOD WARNING REMAINS IN EFFECT. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE ON TUESDAY WITH MINOR FLOODING EXPECTED. SEE THE LATEST FLOOD WARNING PRODUCT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
1 wildfire. Local standard time, as filed.
The Juniper Springs 10 fire in the Ocala National Forest had consumed 10,022 acres as of the morning of 3/19/09.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161542.